MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was required for an ultrasound guided neck node biopsy procedure in a male patient.Prior to patient contact, the operator reported the stylet of the coaxial needle "got stuck." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 21jul2020.Investigation ¿ evaluation.It was reported to cook that the stylet within a quick-core coaxial biopsy needle set became stuck within the coaxial needle.This incident was reported by malabar institute of medical sciences ltd (mims), in india.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one dtn assembly to cook for investigation.Physical examination of the returned device showed: one coaxial needle returned prior to use.The dtn needle could not be separated by hand, so channel locks were used to separate the needle and cannula.The needle and cannula were screwed back together and were able to be unscrewed by hand.All dimensions deemed relevant to the reported failure were analyzed (stylet od, cannula id) and confirmed that the device was within specification.Additionally, a document-based investigation evaluation was performed.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.The instructions for use (ifu) were reviewed for information related to reported failure mode.The ifu provides the following information to the user related to the reported failure mode: intended use: ¿quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the device history record (dhr) was reviewed for the reported lot and subassembly lot.The results revealed no relevant non-conformances.A complaints database search was completed for the reported lot.There were no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.It is possible that the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, visual inspection of returned product, and results of the investigation, a main contributing cause of failure could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10247503
Report Number1820334-2020-01273
Device Sequence Number14238558
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)250203(10)NS10304904
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Device Lot NumberNS10304904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/13/2020
08/12/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/16/2020
08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1